Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Hit on shin, persisting large bump, leg discoloration, swelling on both sides of ankle. Is it serious?

I opened my trunk and a stereo fell out and landed on my shin. I had terrible pain but it subsided. Although it is three weeks later the lump is still quite large on the mid shin and the leg is very black and blue and its hurting when i walk a bit and my ankle on both sides is swollen and tends to look black and blue as well. Should i be concerned that it is not just a bruise??
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi--yes you should be concerned since this is more than a simple bruise. You need a Doppler venous study of the leg to see if you have a superficial or deep venous thrombosis--a clot in a vein. If it's a deep vein, that can lead to a life-threatening pulmonary embolus unless you're put on blood thinners. Please get this evaluated right away
Answered: Wed, 3 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor